Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2011, 2:13 PM EDT for 5 counties in Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 2:13 PM EDT (18:13 UTC)
- Expired
- May 14, 2011, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Bradford County, FL, Clay County, FL, Marion County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:18 PM EDT | TSTM WND DMG | 4 Ssw Rochelle, FL | THE 911 CALL CENTER RECEIVED NUMEROUS REPORTS OF TREES AND POWERLINES DOWN. |
| May 14, 2:29 PM EDT | TSTM WND DMG | 5 Nnw Melrose, FL | 911 CALL CENTER REPORTED TREES DOWN ON SE COUNTY ROAD 21B. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS52 KJAX 141813 SVRJAX FLC001-007-019-083-107-141900- /O.NEW.KJAX.SV.W.0077.110514T1813Z-110514T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLAY COUNTY IN NORTHEAST FLORIDA SOUTHERN BRADFORD COUNTY IN NORTHERN FLORIDA EASTERN ALACHUA COUNTY IN NORTHERN FLORIDA WESTERN PUTNAM COUNTY IN NORTHEAST FLORIDA NORTHWESTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCHELLE...OR 6 MILES SOUTH OF GAINESVILLE...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS CREEK...ROCHELLE...NEWNANS LAKE...ORANGE HEIGHTS...MELROSE...LAKE GENEVA AND INTERLACHEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2993 8196 2954 8186 2944 8240 2981 8249 TIME...MOT...LOC 1814Z 247DEG 26KT 2962 8224 $$ PETERSON
1 follow-up statement
484 WWUS52 KJAX 141905 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT SAT MAY 14 2011 FLC001-007-019-083-107-141915- /O.EXP.KJAX.SV.W.0077.000000T0000Z-110514T1900Z/ CLAY FL-BRADFORD FL-ALACHUA FL-PUTNAM FL-MARION FL- 305 PM EDT SAT MAY 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...WESTERN PUTNAM...EASTERN ALACHUA...SOUTHERN BRADFORD AND SOUTHWESTERN CLAY COUNTIES HAS EXPIRED... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2993 8196 2954 8186 2944 8240 2981 8249 TIME...MOT...LOC 1813Z 247DEG 26KT 2961 8225 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 8:45 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 14, 8:45 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 AM EDT SAT MAY 14 2011 .UPDATE...SHOWERS PASSED OVER THE HONEY PRAIRIE WILDFIRE EARLIER THIS MORNING WITH RADAR ESTIMATES ARND 0.1 INCH. HOPEFULLY THIS IS JUST THE BEGINNING. HPC PLACES A QUARTER INCH ACRS INTERIOR SE GA THRU 18Z AND APPROX ONE HALF INCH OVER A 24 HOUR PERIOD. KJAX MORNING SOUNDING SHOWS PLENTY OF INSTABILITY WITH 500MB TEMP OF -13C...CAPE OVER 2200J BY TIME OF PEAK HEATING AND LI OF -6.9. MAIN CONCERN TODAY WILL BE HAIL FOLLOWED BY STRONG WIND GUSTS. FORECAST IS ON TRACK AND HAVE NO UPDATES ATTM. && .AVIATION...A FEW SHOWERS WILL APPROACH SSI IN THE MORNING. TSRA DEVELOPING AHEAD OF AN APPROACHING COLD FRONT WILL ARRIVE AT TERMINALS THIS AFTN. HAVE MAINTAINED VCTS WORDING AFTER 16Z-17Z WITH A TEMPO FOR VCTS. && .MARINE...BUOYS ARE REPORTING MAINLY SW WINDS ARND 10KT. SEAS REMAIN DOMINATED BY EASTERLY SWELLS ARND 3FT WITH PERIOD OF 12-13 SEC. WILL KEEP SCEC HEADLINES FOR OFFSHORE WATERS. A WEAK COLD FRONT IS FORECAST TO ADVANCE ACROSS THE LOCAL WATERS ON SUNDAY...WITH BROAD LOW PRESSURE HOLDING TO OUR NORTH. OFFSHORE WINDS WILL BECOME ELEVATED AT TIMES THROUGH EARLY NEXT WEEK IN RESPONSE TO AFOREMENTIONED LOW...ALTHOUGH THE OVERALL TREND WILL BE LOWERING SEAS AS NORTHEAST SWELLS SUBSIDE. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 62 84 57 / 70 30 0 0 SSI 85 67 82 65 / 60 30 0 10 JAX 90 63 85 60 / 60 30 0 10 SGJ 89 66 83 63 / 50 30 0 0 GNV 89 65 85 60 / 50 30 0 0 OCF 90 64 86 60 / 50 30 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/PK
Hazardous weather outlook, May 14, 4:22 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT SAT MAY 14 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 422 AM EDT SAT MAY 14 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... AN APPROACHING COLD FRONT AND UPPER TROUGH WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE AREA...MAINLY THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON AND PRODUCE SMALL HAIL AND STRONG WINDS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT EAST COAST BEACHES DUE TO EASTERLY SWELLS. A LARGE WILDFIRE CONTINUES TO BURN SOUTH OF STEPHEN FOSTER STATE PARK TO NEAR THE FLORIDA-GEORGIA STATE LINE. THE SMOKE WILL DRIFT TO THE NORTHEAST TODAY TOWARDS HILLIARD...FOLKSTON...WOODBINE AND BRUNSWICK GEORGIA. VISIBILITY REDUCTIONS MAY OCCUR IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS WILL PERSIST INTO SUNDAY DUE TO EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IF WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Special weather statement, May 14, 1:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
132 PM EDT SAT MAY 14 2011
FLZ040-141800-
MARION-
132 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...
AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF CITRA...MOVING NORTHEAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
CITRA THROUGH 200 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2942 8216 2942 8215 2943 8214 2944 8206
2947 8206 2950 8203 2951 8197 2950 8195
2945 8192 2934 8207
TIME...MOT...LOC 1733Z 228DEG 19KT 2947 8206
PETERSONLocal storm report, May 14, 1:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST MAYPORT 30.38N 81.41W
05/14/2011 M46 MPH DUVAL FL ASOS
A WIND GUST OF 46 MPH WAS RECORDED AT THE MAYPORT NAVAL
AIR STATION.
&&
PPLocal storm report, May 14, 1:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
141 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 13 S MIDDLEBURG 29.86N 81.90W
05/14/2011 M1.00 INCH CLAY FL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER AT A BOY
SCOUT CAMP 2 MILES EAST OF STATE ROAD 16 NAR CAMP
BLANDING.
&&
PKEEGANSpecial weather statement, May 14, 1:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT SAT MAY 14 2011
FLZ033-141830-
ST. JOHNS-
143 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 230 PM EDT...
AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BAKERSVILLE...OR 11 MILES WEST OF SAINT
AUGUSTINE...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...VILANO BEACH...SOUTH
PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 230 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2982 8144 2995 8158 3016 8135 3016 8134
3011 8133 2993 8129
TIME...MOT...LOC 1743Z 227DEG 24KT 2995 8144
PETERSONSpecial weather statement, May 14, 1:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT SAT MAY 14 2011
FLZ035-036-040-141845-
ALACHUA-GILCHRIST-MARION-
153 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ALACHUA...SOUTHEASTERN GILCHRIST AND NORTHWESTERN MARION COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM
EDT...
AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES WEST OF NEWBERRY...OR 5 MILES EAST OF
TRENTON...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER...HIGH SPRINGS...
ALACHUA...GAINESVILLE AND LA CROSSE THROUGH 245 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8286 2994 8248 2993 8247 2992 8241
2989 8240 2988 8238 2938 8220 2939 8241
2948 8242 2947 8255 2953 8256 2953 8265
2956 8267 2956 8275 2958 8279
TIME...MOT...LOC 1754Z 233DEG 25KT 2966 8270
PETERSONLocal storm report, May 14, 2:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST 6 NNW ST. AUGUSTINE 29.97N 81.33W
05/14/2011 M41.00 MPH ST. JOHNS FL AWOS
A WIND GUST OF 41 MPH WAS RECORDED AT THE ST AUGUSTINE
AIRPORT.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:08 AM EDT | Special Weather Statement | JAX | Alachua, Union | 37 min |
| May 14, 11:18 AM EDT | Special Weather Statement | JAX | Hamilton | 27 min |
| May 14, 11:26 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Union | 49 min |
| May 14, 11:28 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 47 min |
| May 14, 11:42 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| May 14, 12:03 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau | 42 min |
| May 14, 12:16 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist, Union | 29 min |
| May 14, 12:21 PM EDT | Special Weather Statement | JAX | Columbia | 39 min |
| May 14, 12:27 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| May 14, 12:30 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 21 min |
| May 14, 12:32 PM EDT | Special Marine Warning | JAX | 118 min | |
| May 14, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 20 min |
| May 14, 12:48 PM EDT | Special Weather Statement | JAX | Bradford, Union | 42 min |
| May 14, 12:59 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| May 14, 1:14 PM EDT | Special Weather Statement | JAX | Duval | 31 min |
| May 14, 1:25 PM EDT | Special Weather Statement | JAX | Clay | 50 min |
| May 14, 1:28 PM EDT | Special Weather Statement | JAX | Bradford, Gilchrist | 47 min |
| May 14, 1:32 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| May 14, 1:43 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| May 14, 1:53 PM EDT | Special Weather Statement | JAX | Alachua | 52 min |
| May 14, 2:29 PM EDT | Special Marine Warning | JAX | 77 min | |
| May 14, 2:50 PM EDT | Special Marine Warning | JAX | 115 min | |
| May 14, 2:55 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| May 14, 3:15 PM EDT | Special Marine Warning | JAX | 38 min | |
| May 14, 3:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| May 14, 4:48 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 14, 6:02 PM EDT | Special Weather Statement | JAX | Hamilton | 43 min |
| May 14, 6:18 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 42 min |
| May 14, 6:28 PM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| May 14, 6:53 PM EDT | Special Weather Statement | JAX | Baker | 52 min |
| May 14, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 32 min |
| May 14, 7:11 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 49 min |
| May 14, 7:34 PM EDT | Special Weather Statement | JAX | Suwannee | 41 min |
| May 14, 7:40 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.